Jump to content
ClusterBusters
igdc

Verapamil and stomach upset

Recommended Posts

If you've had stomach issues with verapamil, what has your doctor suggested that you do/use to deal with that? And what has worked for you? Thanks.

Share this post


Link to post
Share on other sites

I tried taking verapamil but it made me feel very sick as well so i decided to stop taking it. I do my best to stay away from pharmaceuticals and try just to use more 'earthly' remedies. i dont like all the nasty side effects of prescription drugs and the thought of poisoning my body. however i know the struggle of battling with clusters and during a nasty cycle im pretty much willing to try anything. oxygen is always number one and energy drinks are usually close at hand. 

im no doctor but the 2 main things i would try...

make sure you dont have an empty stomach

gingerale or any form or ginger. maybe try a ginger tea with some natural honey and lemon

 

Share this post


Link to post
Share on other sites

What stomach issues are you talking about? Verapamil induced TERRIBLE constipation (a very well known side effect of the med)... it slows motility a lot! I was taking miralax multiple times a day initially because I caught on sorta late.. I was so bloated, my stomach hurt, I was nauseated from always feeling full! 

Share this post


Link to post
Share on other sites

Thanks to those who replied. I take 160mg, 3x/day. (If I'm remembering that dosage correctly.) If I don't take a colace/ducolax or two each day, I get stuck with at least an hour daily of terrible stomach pain. I'm assuming it's the verapamil since most of my other medicines are ones that I've had for a while. Between the headaches and the stomach problem (plus a myriad of other things), it's fun times. I'm open to any additional ideas.

Share this post


Link to post
Share on other sites

OXYGEN !!!!

....at one time verapamil at 480 -1040 mg/dy .......stayed ahead of the concrete by LOTS of water (some swear by this alone for CH) and fiber (especially fruit)....

Edited by jon019

Share this post


Link to post
Share on other sites
2 hours ago, Brain on fire said:

Agree with @jon019 re constipation. I'll add movement also increases motility. @igdc if you are having pain without constipation get thee to a doctor!

...oh yeah...forgot about that....was walking  5-12+ miles/dy at work..

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×